Louisiana, 2012Damaging Wind in Louisiana, December 4, 2012
December 4, 2012 · NWS SHV · 1 event in 1 county or zone
Isolated severe thunderstorms developed over north Louisiana in a fairly moist and unstable air mass ahead of a cold front that moved through the Four State Region during the afternoon and evening of December 4th. The thunderstorms produced isolated wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated severe thunderstorms developed over north Louisiana in a fairly moist and unstable air mass ahead of a cold front that moved through the Four State Region during the afternoon and evening of December 4th. The thunderstorms produced isolated wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Dec 4, 1:07 PM CST, 1 hour 13 minutes earlier.
Area forecast discussion, Dec 4, 1:07 PM CST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
107 PM CST TUE DEC 4 2012
.DISCUSSION...
WILL DO A QUICK UPDATE OF THE FORECAST TO RAISE MAX TEMPERATURES
FOR TODAY A CATEGORY OVER SOUTH ARKANSAS AND NORTHWEST LOUISIANA.
TEMPS HAVE WARMED ABOVE THE PREVIOUSLY FORECASTED HIGHS. ALSO TOOK
THE OPPORTUNITY TO MODIFY POPS...AND EXPECTED AREAS SHOWERS AND
THUNDERSTORMS FOR THIS AFTERNOON IN THE GRIDS TO REFLECT THE
CURRENT TRENDS ON THE WEATHER FOR THIS AFTERNOON. LOWERED POPS A
TAD FOR THIS AFTERNOON OVER NORTHEAST TEXAS...AND FAR NORTHWEST
LOUISIANA...BUT KEPT THE POPS HIGH OVER NORTH CENTRAL LOUISIANA.
NO OTHER CHANGES ON THIS UPDATE. GRIDS AND ZONES WILL BE OUT
MOMENTARILY.
/03/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 53 67 46 68 54 / 30 0 0 0 0
MLU 54 66 47 70 56 / 60 20 0 0 0
DEQ 42 66 38 66 48 / 0 0 0 0 0
TXK 48 64 42 68 54 / 20 0 0 0 0
ELD 52 64 43 65 54 / 30 0 0 0 0
TYR 49 66 46 71 56 / 20 0 0 0 0
GGG 50 68 45 69 55 / 20 0 0 0 0
LFK 54 69 47 70 56 / 30 0 0 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
03
Hazardous weather outlook, Dec 4, 11:48 AM CST, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1148 AM CST TUE DEC 4 2012
ARZ060-061-070>073-LAZ001>006-010>014-017>022-TXZ097-108>112-
124>126-136>138-149>153-165>167-050600-
HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-COLUMBIA-UNION AR-CADDO-BOSSIER-
WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO-RED RIVER-BIENVILLE-
JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-
LA SALLE-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-
SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-
ANGELINA-SAN AUGUSTINE-SABINE TX-
1148 AM CST TUE DEC 4 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
AND SOUTHWEST ARKANSAS...NORTH CENTRAL AND NORTHWEST
LOUISIANA...EAST AND NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON THROUGH
TONIGHT ACROSS THE AREA AS AN UPPER LEVEL DISTURBANCE AND
ASSOCIATED COLD FRONT CONTINUE TO MOVE EASTWARD THROUGH THE REGION. BRIEF
HEAVY RAINFALL...DEADLY LIGHTNING...HAIL AND GUSTY WINDS WILL BE
POSSIBLE WITH STRONGER THUNDERSTORMS. WITH DEWPOINTS IN THE 60S
AND AFTERNOON TEMPERATURES IN THE 70S...THERE WILL BE ENOUGH
MOISTURE AND INSTABILITY FOR THUNDERSTORMS TO DEVELOP...SOME OF
WHICH MAY BE STRONG TO SEVERE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE WITH ANOTHER STORM
SYSTEM LATE DURING THE WEEK AND INTO THE WEEKEND. NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS IS NOT ANTICIPATED AT THIS TIME.
HOWEVER...IF THE SEVERE WEATHER THREAT BECOMES MORE WIDESPREAD THAN
ANTICIPATED SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.
20
In the hours before
Special weather statement, Dec 4, 12:31 PM CST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1231 PM CST TUE DEC 4 2012
LAZ021-022-041915-
CALDWELL-LA SALLE-
1231 PM CST TUE DEC 4 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 115 PM CST...FOR THE FOLLOWING
PARISHES...
IN NORTH CENTRAL LOUISIANA...
LA SALLE AND CALDWELL...
AT 1230 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 8 MILES NORTHWEST OF MIDWAY...OR 24
MILES SOUTHWEST OF COLUMBIA...MOVING EAST AT 15 MPH.
DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
20Special weather statement, Dec 4, 12:41 PM CST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1241 PM CST TUE DEC 4 2012
LAZ005-012-013-041930-
BIENVILLE-JACKSON-LINCOLN-
1241 PM CST TUE DEC 4 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 130 PM CST...FOR THE FOLLOWING
PARISHES...
IN NORTH CENTRAL LOUISIANA...
LINCOLN AND JACKSON...
IN NORTHWEST LOUISIANA...
BIENVILLE...
INCLUDING THE FOLLOWING LOCATIONS...
ARCADIA...GRAMBLING AND RUSTON...
AT 1239 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 10 MILES SOUTH OF ARCADIA...OR 16
MILES SOUTHWEST OF GRAMBLING...MOVING NORTHEAST AT 15 MPH.
DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
20Special weather statement, Dec 4, 1:25 PM CST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
125 PM CST TUE DEC 4 2012
LAZ004>006-042015-
CLAIBORNE-LINCOLN-UNION-
125 PM CST TUE DEC 4 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 215 PM CST...FOR THE FOLLOWING
PARISHES...
IN NORTH CENTRAL LOUISIANA...
UNION AND LINCOLN...
IN NORTHWEST LOUISIANA...
CLAIBORNE...
INCLUDING THE FOLLOWING LOCATIONS...
BERNICE AND FARMERVILLE...
AT 121 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF BERNICE...OR 16
MILES SOUTH OF JUNCTION CITY...MOVING EAST AT 20 MPH.
DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
20Special weather statement, Dec 4, 1:30 PM CST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
130 PM CST TUE DEC 4 2012
LAZ005-012>014-042015-
BIENVILLE-JACKSON-LINCOLN-OUACHITA-
130 PM CST TUE DEC 4 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 215 PM CST...FOR THE FOLLOWING
PARISHES...
IN NORTH CENTRAL LOUISIANA...
OUACHITA...LINCOLN AND JACKSON...
IN NORTHWEST LOUISIANA...
BIENVILLE...
INCLUDING THE FOLLOWING LOCATIONS...
CADERVILLE...CALHOUN...CHATHAM...EROS...FOLKSVILLE...MINERAL
SPRINGS AND QUITMAN...
AT 126 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 7 MILES SOUTH OF GRAMBLING...MOVING
EAST AT 25 MPH.
NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
20Thunderstorm Wind, Jackson
- When
- December 4, 2:20 PM CST
- Where
- Jackson County, 1.5 mi NNE of Vernon
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.400, -92.560
A tree was downed on Mount Zion Road near the Mount Zion Church northwest of Chatham, Louisiana.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding and Lightning Strikes in Arkansas, December 4, 2012$300,000 · 4 events
- High Wind in Wyoming, December 4 to 5, 201260 kt wind · 24 events
- High Wind in Montana, December 4 to 5, 201261 kt wind · 13 events
- Hail and Damaging Winds in Texas, December 4, 201258 kt wind · 5 events
- Winter Storm and High Wind in Wyoming, December 4 to 5, 201263 kt wind · 4 events
- Marine Thunderstorm Winds in Gulf of Mexico, December 4, 201258 kt wind · 4 events
- Hail and Damaging Winds in Texas, December 4 to 5, 20121.25 in hail · 4 events
- Flash Flood and Damaging Wind in Mississippi, December 4, 2012$3,000 · 50 kt wind · 2 events
- High Wind in Washington, December 4, 201260 kt wind · 1 event
- Hail in Texas, December 4, 20120.88 in hail · 1 event
- Heavy Rain in Hawaii, December 4 to 5, 20121 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 417516.